SYNTHES GMBH AIR OSCILLATOR; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT
Back to Search Results |
| Catalog Number |
511.610 |
| Medical Device Problem Codes |
Noise, Audible (3273); Physical Resistance/Sticking (4012); Complete Loss of Power (4015)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/13/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.Device evaluation: the actual device was returned for evaluation.During repair, an evaluation was performed, and it was determined that the reported condition of the device not working was not confirmed.Therefore, an assignable root cause was not determined.However, during evaluation, it was determined that the device making an excessive noise and the sticky trigger, identified during service and evaluation were confirmed.The assignable root cause was determined to be traced to user, which is user error.Udi: (b)(4).
Event or Problem Description
It was reported by (b)(6) that during service and evaluation, it was determined that the trigger of the air oscillator device was sticky, the device made an excessive noise, and the saw head could not be rotated or locked in a new position.It was determined that the device had a corroded bearing, a worn seal, and cosmetic damage ¿ worn.It was further determined that the device failed pretest for general condition, check positioning of saw head, check for sticky trigger and check for noticeable noise.It was noted in the service order that the device did not work.It was reported there were no delays to the surgical procedure and the surgery was completed as intended.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.